Letters

May occur secondary to misuse of diuretics and potassium supplements

BMJ 1996; 313 doi: https://doi.org/10.1136/bmj.313.7058.693 (Published 14 September 1996) Cite this as: BMJ 1996;313:693
  1. Edward Strivens, Senior house officer,
  2. Ayesha Siddiqi, Lecturer in endocrinology,
  3. Richard Fluck, Lecturer in medicine,
  4. Andrew Hutton, House officer,
  5. David Bell, House officer
  1. Department of General and Emergency Medicine, Royal London Hospital, London E1 1BB

    EDITOR,—M A Jackson and colleagues highlight the difficulties of managing cardiac arrests due to hyperkalaemia.1 We have recently seen a case similar to theirs; our case was secondary to misuse of diuretics combined with self medication with potassium supplements.

    The patient was a 46 year old woman with a history of long term misuse of diuretics and laxatives and documented hypokalaemia. …

    View Full Text

    Sign in

    Log in through your institution

    Free trial

    Register for a free trial to thebmj.com to receive unlimited access to all content on thebmj.com for 14 days.
    Sign up for a free trial

    Subscribe